Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 36, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 6, 2025, 1:07 AM EDT for Sumter County, Georgia. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2025, 1:07 AM EDT (05:07 UTC)
- Expired
- Aug 6, 2025, 2:55 AM EDT
- In force
- 108 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Sumter County, GA
The radar
The Robins AFB radar (KJGX), 106 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
383
WGUS52 KFFC 060507
FFWFFC
GAC261-060730-
/O.NEW.KFFC.FF.W.0036.250806T0507Z-250806T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
107 AM EDT Wed Aug 6 2025
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Northwestern Sumter County in west central Georgia...
* Until 330 AM EDT.
* At 107 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Americus, Plains, Maddox, New Era, Huntington and Friendship.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3215 8413 3216 8442 3201 8443 3198 8412
FLASH FLOOD...RADAR INDICATED
$$
Culver1 follow-up statement
914 WGUS72 KFFC 060655 FFSFFC Flash Flood Statement National Weather Service Peachtree City GA 255 AM EDT Wed Aug 6 2025 GAC261-060705- /O.CAN.KFFC.FF.W.0036.000000T0000Z-250806T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sumter GA- 255 AM EDT Wed Aug 6 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN SUMTER COUNTY... Any flood waters are receding. The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. A Flood Watch remains in effect until 800 PM EDT Wednesday for portions of central, east central, north central, northeast, southeast, and west central Georgia. && LAT...LON 3215 8413 3216 8442 3201 8443 3198 8412 $$ Culver
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 7:26 PM EDT, 5 hours 41 minutes earlier.
Area forecast discussion, Aug 5, 7:26 PM EDT, 5 hours 41 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
726 PM EDT Tue Aug 5 2025
...New 00Z Aviation Discussion...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 248 PM EDT Tue Aug 5 2025
Key Messages:
- The Flood Watch has been extended through 8 PM EDT tomorrow
(Wednesday) for most of northern/central GA, except areas
W/NW of Atlanta.
- Additional rainfall amounts of 1 to 2.5 inches are anticipated,
with locally higher amounts of up to 5 to 6 inches being
possible, through Wednesday evening.
- Some flooding remains possible in areas outside of the Flood
Watch, but the risk is much lower.
- Temperatures well below seasonal normals will persist through
Wednesday, but are increasing, with daytime highs in the 70s
to mid 80s.
Discussion:
The southeastern United States remains under the effects of a wedge
of high pressure. This is resulting in the cloud cover that remains
draped over northern and central Georgia. Little to no clearing is
expected today. Drizzle and light to moderate rain continue over
north Georgia into the Atlanta metro, with increasing rain expected
to develop through the afternoon. Over central Georgia, heavy rain
and isolated to scattered thunderstorms are expected.
Aloft, a deep-layer trough at the mid- to upper-levels is in place
over AL into central TN/KY, and an upper-level jet is in place over
the Appalachians into north Georgia. Diffluence aloft will aid in
the development of convection. Though the surface wedge promotes
stable conditions, inhibiting convective development, particularly
over north GA and the Atlanta metro area, thunderstorms will
continue to develop over central GA, and a few isolated
thunderstorms remain possible over N GA/Atlanta metro this afternoon
and evening. Despite the stability, the 12Z FFC upper air
observation shows a convective temperature of 67F, which has already
been exceeded across the state. Additionally, there is significantly
more moisture in place over the region than seasonally typical,
despite the cooler-than-normal temperatures. The 12Z sounding showed
precipitable water of 2.05 inches, which is in excess of the 90th
percentile for observations for today (1.88 inches). Because of
this, regardless of the existence (or any lack thereof) of thunder
and lightning, heavy rainfall is likely. This will extend the
flooding threat across most of Georgia.
Tomorrow brings a very gradual trend towards drying. Moisture levels
will slowly decrease through the day tomorrow, approaching
seasonally typical amounts by late tomorrow evening. Drier air will
filter in over Georgia from north to south, and the drizzle/rain
risk will linger longest over central Georgia southward. Isolated
thunderstorms are also possible during the afternoon into the
evening.
Temperatures also remain well below seasonal normals. Daytime highs
today will be in the 70s over north Georgia through the Atlanta
metro area, and in the upper 70s to upper 80s over central Georgia.
Slight warming is anticipated for tomorrow - with highs on Wednesday
expected to be in the mid 70s to low 80s in north Georgia and
Atlanta metro area, and in the 80s over central Georgia. This
remains below normal for the area in early August.
CRS
&&
.LONG TERM...
(Thursday morning through next Monday)
Issued at 248 PM EDT Tue Aug 5 2025
Key Messages:
- Flooding concerns may linger into Thursday for some areas
- A return to more summertime like weather with warmer
near normal temperatures and daily rain and thunder chances
Discussion:
Dreary conditions will continue on Thursday with the wedge still
somewhat in place to the northeast and weak troughing still
evident at the midlevels. Flooding concerns may also linger during
the early part of Thursday given recent rainfall across many
areas this past week. However, eastward movement of midlevel
troughing will act to gradually erode/weaken the wedge as we head
into the weekend. While higher end PWs and deep layer moisture
shift more to the southeast/east, the moisture available and
overall mid/upper level pattern will still support daily diurnal
convection through the weekend. There are still some uncertainties
regarding the development of a surface low just off the SC Coast
and how this evolves through the weekend. As of this writing, most
long term guidance continues to keep this system along the coast
eventually tracking north. Though any deviation further inland
would lead to potentially higher rainfall for portions of east-
central Georgia. Details regarding its movement will be refined in
future forecasts. Regardless, daily rain and thunder chances
remain the forecast through early next week, with the highest
chances confined to areas of Central and eastern Georgia.
Temperature will trend warmer each day starting off in the low to
mid 80s and reaching the upper 80s to low 90s late early next
week.
07
&&
.AVIATION...
(00Z TAFS)
Issued at 723 PM EDT Tue Aug 5 2025
IFR to LIFR through TAF period. Temp MVFR near CSG will decrease
over coming hours. Sct -ra and -dz over most of TAF cycle. Winds E
to NE at 4 to 9 kts. Low cigs may lift Wednesday afternoon
slightly, though at least sct IFR likely to remain.
//ATL Confidence...00Z Update...
High confidence winds.
Medium confidence all other elements.
SM
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 65 77 66 81 / 70 30 30 30
Atlanta 67 79 68 82 / 50 30 20 30
Blairsville 63 79 62 80 / 40 50 30 60
Cartersville 67 84 67 85 / 40 20 20 30
Columbus 71 84 70 85 / 60 50 30 50
Gainesville 65 78 66 81 / 60 30 20 30
Macon 70 84 68 83 / 60 60 30 50
Rome 66 84 66 85 / 20 30 20 40
Peachtree City 67 80 66 82 / 60 30 20 30
Vidalia 71 87 71 84 / 60 70 50 70
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday evening for GAZ006>009-014>016-
022>025-027-033>039-044>051-053>062-066>076-078>086-089>098-
102>113.
&&
SHORT TERM...CRS
LONG TERM....07
AVIATION...SMHazardous weather outlook, Aug 5, 10:56 PM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1056 PM EDT Tue Aug 5 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070300- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1056 PM EDT Tue Aug 5 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... Scattered showers will bring locally heavy rainfall to portions of the area through Tonight. The Flood Watch has been extended through Wednesday Night as additional rainfall of 1 to 2.5 inches and isolated higher amounts could lead to flash flooding. We could also see some thunderstorms across portions of central GA but not expecting any severe storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to scattered showers and thunderstorms are expected, especially during the afternoon and evening hours, through the weekend. Flooding concerns may linger late into the week, particularly across central Georgia, given recent rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Aug 5, 8:32 PM EDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
832 PM EDT Tue Aug 5 2025
GAZ089-090-060100-
Chattahoochee GA-Muscogee GA-
832 PM EDT Tue Aug 5 2025
...A strong thunderstorm will impact portions of central Muscogee and
Chattahoochee Counties through 900 PM EDT...
At 832 PM EDT, a strong thunderstorm was near Sand Hill, or 7 miles
northwest of Cusseta, moving east at 10 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Cusseta, North Fort Benning, Saint Marys Hills, Highland Park,
Christopher, Sand Hill, Battle Park, Vista Terrace, Manta, Kenwood,
Custer Road Terrace, Jamestown/South Fort Benning, Eelbeck/West Fort
Benning, Benning Hills, Benning Park, Carter Acres, Edgewood, and
Avondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3257 8481 3246 8473 3227 8469 3225 8490
3226 8489 3231 8495 3237 8498 3238 8497
3239 8499 3239 8497 3241 8498 3243 8496
3244 8497 3245 8499
TIME...MOT...LOC 0032Z 253DEG 7KT 3236 8488
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Aug 5, 9:01 PM EDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
901 PM EDT Tue Aug 5 2025
GAZ089>091-060130-
Chattahoochee GA-Marion GA-Muscogee GA-
901 PM EDT Tue Aug 5 2025
...A strong thunderstorm will impact portions of west central Marion,
southeastern Muscogee and Chattahoochee Counties through 930 PM
EDT...
At 901 PM EDT, a strong thunderstorm was over Jamestown/South Fort
Benning, or near Cusseta, moving east at 10 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Cusseta, Christopher, Jamestown/South Fort Benning, Manta, and
Eelbeck/West Fort Benning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3224 8491 3225 8492 3225 8491 3226 8490
3226 8489 3229 8493 3236 8493 3249 8474
3244 8459 3227 8468 3223 8492
TIME...MOT...LOC 0101Z 249DEG 7KT 3229 8488
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Aug 5, 10:13 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1013 PM EDT Tue Aug 5 2025
GAZ090-091-102-103-060245-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
1013 PM EDT Tue Aug 5 2025
...A strong thunderstorm will impact portions of southwestern Marion,
southeastern Chattahoochee, northeastern Stewart and northwestern
Webster Counties through 1045 PM EDT...
At 1013 PM EDT, a strong thunderstorm was over Renfroe, or near
Cusseta, moving east at 10 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Cusseta, Seminole, Brooklyn, Renfroe, Manta, and Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3220 8484 3231 8476 3230 8454 3219 8456
3210 8465
TIME...MOT...LOC 0213Z 281DEG 9KT 3223 8473
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Aug 5, 10:44 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1044 PM EDT Tue Aug 5 2025
GAZ090-091-102-103-060315-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
1044 PM EDT Tue Aug 5 2025
...A strong thunderstorm will impact portions of southwestern Marion,
southeastern Chattahoochee, northeastern Stewart and northwestern
Webster Counties through 1115 PM EDT...
At 1044 PM EDT, a strong thunderstorm was over Seminole, or 10 miles
northwest of Preston, moving southeast at 10 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Seminole, Church Hill, Brooklyn, Renfroe, and Draneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3220 8475 3229 8468 3224 8445 3214 8448
3207 8459
TIME...MOT...LOC 0244Z 296DEG 8KT 3219 8465
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Aug 6, 12:25 AM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1225 AM EDT Wed Aug 6 2025
GAZ104-060500-
Sumter GA-
1225 AM EDT Wed Aug 6 2025
...A strong thunderstorm will impact portions of western Sumter
County through 100 AM EDT...
At 1225 AM EDT, a strong thunderstorm was near Plains, or near
Americus, moving east at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning
and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Americus, Plains, and Croxton Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3195 8433 3200 8444 3204 8444 3204 8443
3208 8443 3216 8438 3217 8433 3217 8429
3216 8428 3215 8423 3203 8423
TIME...MOT...LOC 0425Z 292DEG 9KT 3207 8434
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CulverThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:32 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 28 min |
| Aug 5, 9:01 PM EDT | Special Weather Statement | FFC | Chattahoochee | 29 min |
| Aug 5, 9:35 PM EDT | Flash Flood Warning | FFC | Chattahoochee, Muscogee | 3 hr |
| Aug 5, 10:13 PM EDT | Special Weather Statement | FFC | Chattahoochee | 32 min |
| Aug 5, 10:44 PM EDT | Special Weather Statement | FFC | Webster | 31 min |
| Aug 6, 12:25 AM EDT | Special Weather Statement | FFC | Sumter | 35 min |
| Aug 6, 4:41 AM EDT | River Flood Warning | FFC | Morgan, Newton | 9 hr |
| Aug 6, 12:32 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 4 days |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.